Alert archive / Texas / Tornado Warnings in 2013

Tornado Warning 11, NWS Corpus Christi, TX

May 25, 2013Victoria County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 25, 2013, 2:25 PM CDT for Victoria County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2013, 2:25 PM CDT (19:25 UTC)
Expired
May 25, 2013, 3:00 PM CDT
In force
35 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Victoria County, TX

The radar

The Austin/San Antonio radar (KEWX), 127 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1868 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WFUS54 KCRP 251925
TORCRP
TXC469-252000-
/O.NEW.KCRP.TO.W.0011.130525T1925Z-130525T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
225 PM CDT SAT MAY 25 2013

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL VICTORIA COUNTY IN SOUTH TEXAS...

* UNTIL 300 PM CDT

* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR            
  SALEM...OR   12 MILES NORTH OF VICTORIA...MOVING NORTH AT 15 MPH.  
  THIS STORM HAS HAD A HISTORY OF PRODUCING A BRIEF TORNADO...AND    
  DOPPLER RADAR IS STILL SHOWING SOME ROTATION IN THIS STORM AS IT   
  MOVES ALONG HIGHWAY 77. 

* LOCATIONS IMPACTED INCLUDE...
  FORDTRAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2907 9694 2905 9688 2903 9686 2891 9690
      2894 9710 2903 9710 2910 9698 2910 9697
TIME...MOT...LOC 1924Z 191DEG 11KT 2902 9698

$$

GW
1 follow-up statement
812 
WWUS54 KCRP 251945
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
245 PM CDT SAT MAY 25 2013

TXC469-252000-
/O.CON.KCRP.TO.W.0011.000000T0000Z-130525T2000Z/
VICTORIA-
245 PM CDT SAT MAY 25 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTH
CENTRAL VICTORIA COUNTY...

AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE ROTATION WITH A STORM WHICH EARLIER PRODUCED A BRIEF 
TORNADO.  THIS STORM WAS LOCATED NEAR FORDTRAN...OR 17 MILES NORTH 
OF VICTORIA...MOVING NORTH AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY 
BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN 
THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST 
LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT 
SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 2907 9694 2905 9688 2903 9686 2891 9690
      2894 9710 2903 9710 2910 9698 2910 9697
TIME...MOT...LOC 1943Z 191DEG 11KT 2908 9697

$$

GW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 12:44 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 25, 12:44 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1244 PM CDT SAT MAY 25 2013

.DISCUSSION...UPDATE FOR 18Z AVIATION.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE FOR EASTERN TAF SITES THIS AFTERNOON. LRD IS
UNLIKELY...THOUGH NOT OUT OF THE QUESTION. EXPECT STRATUS DECK
TONIGHT FOR ALL SITES...MVFR CONDITIONS. BY MID TO LATE MORNING
TOMORROW VFR CONDITIONS SHOULD RETURN TO ALL SITES. THERE IS A
SLIGHT CHANCE FOR SHOWERS AND STORMS TONIGHT AND TOMORROW...BUT
CHANCE IS SMALL AND WILL NOT INCLUDE IN TAF AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  76  89  73  88  /  50  20  20  10  10
VICTORIA          86  73  89  71  88  /  50  20  20  10  10
LAREDO            91  76  93  76  97  /  30  20  20  10  10
ALICE             87  72  90  72  91  /  50  20  20  10  10
ROCKPORT          84  76  86  76  86  /  40  20  20  10  10
COTULLA           88  72  92  72  93  /  40  20  20  10  10
KINGSVILLE        87  74  90  73  90  /  50  20  20  10  10
NAVY CORPUS       84  76  85  76  86  /  40  20  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

PZ/83...AVIATION
Hazardous weather outlook, May 25, 12:03 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1203 PM CDT SAT MAY 25 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261715-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1203 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS
TODAY. SOME THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL WHICH MAY
RESULT IN FLASH FLOODING. ISOLATED SEVERE STORMS MAY ALSO BE
POSSIBLE.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF
FACING BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY
AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP
CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGE
TO RELAY REPORTS OF HEAVY RAINFALL AND FLOODING TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, May 25, 11:34 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 AM CDT SAT MAY 25 2013

TXZ232-251715-
BEE-
1134 AM CDT SAT MAY 25 2013

...FUNNEL CLOUDS POSSIBLE IN NORTHERN BEE COUNTY...

AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE POSSIBILITY OF BRIEF FUNNEL CLOUDS WITHIN THUNDERSTORMS IN
NORTHERN BEE COUNTY. WEAK ROTATION SIGNATURES HAVE BEEN NOTED BUT
ARE VERY BRIEF. IN ADDITION...MORE HEAVY RAIN AND STRONG WIND GUSTS
ARE POSSIBLE.

PZ
Special weather statement, May 25, 11:48 AM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1148 AM CDT SAT MAY 25 2013

TXZ231>234-241>247-251845-
ARANSAS-BEE-CALHOUN-GOLIAD-JIM WELLS-KLEBERG-LIVE
OAK-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-
1148 AM CDT SAT MAY 25 2013

...FUNNEL CLOUDS POSSIBLE TODAY THROUGH COASTAL BEND AND BRUSH
COUNTRY...

BRIEF FUNNEL CLOUDS WILL BE POSSIBLE WITHIN THUNDERSTORMS LATE THIS
MORNING AND THIS AFTERNOON. EXPECT THESE FUNNELS TO BE WEAK...AND
THE CHANCE FOR TORNADOES IS LOW.

PLEASE PASS ON REPORTS OF FUNNEL CLOUDS TO YOUR LOCAL LAW
ENFORCEMENT.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

PZ
Special weather statement, May 25, 12:53 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1253 PM CDT SAT MAY 25 2013

TXZ231>234-241>247-252300-
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
1253 PM CDT SAT MAY 25 2013

...FUNNEL CLOUDS POSSIBLE THIS AFTERNOON OVER SOUTH TEXAS...

BRIEF FUNNEL CLOUDS WILL BE POSSIBLE WITHIN THUNDERSTORMS THIS
AFTERNOON. EXPECT THESE FUNNELS TO BE WEAK AND SHORT-LIVED...AND
NORMALLY DO NOT TOUCH DOWN.

IF YOU SEE A FUNNEL CLOUD...GO INDOORS AND STAY AWAYS FROM
WINDOWS.

PLEASE PASS ON REPORTS OF FUNNEL CLOUDS TO YOUR LOCAL LAW
ENFORCEMENT.

STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE
LATEST SEVERE WEATHER INFORMATION.

GW
Local storm report, May 25, 1:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
132 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLOOD            10 WNW BERCLAIR         28.56N 97.69W
05/25/2013                   GOLIAD             TX   LAW ENFORCEMENT

            ROADS COVERED WITH WATER ON CR 883...FM 244 AND CR 883 AS
            REPORTED BY SHERIFFS OFFICE.

&&

GWILK
Special weather statement, May 25, 1:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
143 PM CDT SAT MAY 25 2013

TXZ229-251915-
LA SALLE-
143 PM CDT SAT MAY 25 2013

...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LOS ANGELES...OR 11 MILES
SOUTHEAST OF DILLEY...MOVING NORTHWEST AT 10 MPH.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

GW
Local storm report, May 25, 2:11 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
211 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     TORNADO          NNE VICTORIA            28.82N 96.98W
05/25/2013                   VICTORIA           TX   PUBLIC

            PUBLIC REPORT AND PHOTO CONFIRMATION OF TORNADO. TORNADO
            WAS NEAR LARKSPUR AND NARVARRO

&&

GWILK

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 4:13 AM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio92 min
May 25, 6:28 AM CDTAreal Flood AdvisoryCRPBee, Goliad92 min
May 25, 6:48 AM CDTAreal Flood AdvisoryCRPDuval87 min
May 25, 7:41 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak64 min
May 25, 8:44 AM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak91 min
May 25, 9:05 AM CDTFlash Flood WarningCRPBee, Live Oak85 min
May 25, 9:18 AM CDTFlash Flood WarningCRPBee, Goliad87 min
May 25, 9:46 AM CDTTornado WarningCRPBee, Live Oak44 min
May 25, 10:28 AM CDTFlash Flood WarningCRPBee, Live Oak92 min
May 25, 11:55 AM CDTFlash Flood WarningCRPBee, Goliad65 min
May 25, 1:58 PM CDTTornado WarningCRPVictoria32 min
May 25, 2:53 PM CDTTornado WarningCRPGoliad, Refugio37 min
May 25, 3:09 PM CDTTornado WarningCRPGoliad, Victoria36 min
May 25, 3:46 PM CDTAreal Flood AdvisoryCRPVictoria59 min
May 25, 4:14 PM CDTTornado WarningCRPBee, Goliad, Refugio46 min
May 25, 4:41 PM CDTFlash Flood WarningCRPVictoria3 hr

Nearby

Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.